Advertisement

Reactions Weekly

, Volume 1765, Issue 1, pp 55–55 | Cite as

Aripiprazole/olanzapine

Extrapyramidal symptoms and aggressive behaviour: 3 case reports
Case report
  • 49 Downloads

A case series described three men aged 23−37 years, who developed serious aggressive behaviour and worsening of pre-existing psychiatric symptoms (paradoxical reaction) while receiving antipsychotic therapy with olanzapine. One of these patients, a 37-year-old man, additionally developed extrapyramidal symptoms due to antipsychotic therapy with aripiprazole [routes not stated; not all times to reactions onsets clearly stated].

Case 1: A 37-year-old man presented with symptoms of depression for 4 weeks prior to admission. Subsequently, he started receiving sertraline alongside olanzapine 10mg following the diagnosis of severe depression. However, 7 days later, he experienced epileptic seizures and a decline in cognitive functioning. He received corrective therapy; however, he exhibited severe respiratory failure and heart failure, with persistent psychiatric symptoms, including delusions, visual and auditory hallucinations. His psychiatric symptoms did not improve with aripiprazole...

Reference

  1. Yang P, et al. Effect of clozapine on anti-N-methyl-D-aspartate receptor encephalitis with psychiatric symptoms: A series of three cases. Frontiers in Neuroscience 13: 09 Apr 2019. Available from: URL: http://doi.org/10.3389/fnins.2019.00315 - China

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations